I had this medicine taste in my mouth for one or two months, I can't remember now. It has been long gone now, I am on week 21. Overall the side effects have diminished a lot the last month, seems as if my body has adjusted to all the drugs. But then I did not have much side effects to begin with, mainly fatigue, shortness of breath and being irritable (the riba rage), headaches at times. No fever and flu symtomes.
I take shot #13 tommorrow. For the first 3 weeks of treatment everything tasted like metal. I tried eating very bland foods like pasta rice, and things without spices. I still get the metal taste the day after my shot but then it seems to fade as the week goes on. I remember the nurse at the clinic saying there is a rinse for your mouth that you can buy at the drugstore, maybe a pharmisist would know more about this. Best of luck to you
It's the Riba....This lasted with me for at least 12-16 weeks....I got to where I almost cried every time I ate......At that point nothing was enjoyable...
I don't want to sound woe-ful....In my tx I take 6 Riba's a day.....I t changes your sense of smell also...Right now I smell chemical. If theres a saving grace in this ,it's in the fact that you will get used to it.....I do have my taste back somewhat,but to a point I can actually enjoy food...
Hang in there,you'll be ok.......I week 27 of 48.
yes, it is a terrible taste. plus, everything tasted weird and i was averse to lots of foods and smells. i had this (along with a perpetually dry mouth, and, i drink a gallon of water per day). hate to tell you, but it didn't start getting better till week 29 or so (i'm in week 33). the good news is that i lost weight (about 20 pounds). have put back 5 so far over the past four weeks. the only thing that helped with the metalic taste were those oral-care breath strips, although i overused them and my tongue became raw.
I am at week 21 weeks only 3 weeks left finally, And i had the metal taste trough the whole tx. cottage cheese was ok,ice cream was ok put that was about it,And water was nasty.I am on pegaferion and rivoferion and that is 180mcg 1 weekly and 800mg daily just felt sea sick always and felt like i had the flu. my h/h droped then put me on procrit 40,000 u. and only had to have 1 shot of that went back to normal,now dr. is talking to put me on neuprogen wbc is 1.9 and neutrophils at 21. But just a few more weeks.also 1.5mos into the tx my hep c use undectable and checked again 3mo, and still undectable so this is well deserving,loosing some hair not having a summer or enjoying the sun,being sick no energy push to go to work. but i made it andyou all will too!!!!! keep the faith!!!
Sounds like you're just a few hours in, so hopefully it won't last, but it's anyone's guess really. My husband who's on treatment has had different side effects at different times, and it's not the same for everyone. His nurse gave him a suggestion list when he had the taste issue:
Use-sugar free lemon-drops or lemon wedges
Eat a small amount of yogurt 30 minutes before meals or eat dark chocolate
* note: diabetics should be monitoring glucose for above and below
Drink lemonade or cranberry juice
Eat food cold or at room temp
Brush teeth frequently, especially after eating
Use plastic utensils
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.